Hail, Garfield
- When
- June 13, 6:00 AM PST to 6:10 AM PST
- Where
- Garfield County, 2 mi E of Pomeroy
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 46.467, -117.533
During the morning of June 13th, a severe thunderstorm tracked through eastern Washington with numerous reports of large hail and very heavy rain. The storm formed over Garfield county and moved northeast through Whitman county, crossed over into Idaho, then crossed back into Washington through Spokane county, finally weakening over Pend Oreille county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
During the morning of June 13th, a severe thunderstorm tracked through eastern Washington with numerous reports of large hail and very heavy rain. The storm formed over Garfield county and moved northeast through Whitman county, crossed over into Idaho, then crossed back into Washington through Spokane county, finally weakening over Pend Oreille county. Numerous reports of quarter sized hail were reported. A spotter in Spokane measured .82 inches of rain in 10 minutes. In northwest Spokane a flash flood washed out T.J. Meenach Road and blocked portions of the road with rocks and mud. Four bedrooms in a residence basement were also flooded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 13, 4:27 AM PST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE SPOKANE WA 527 AM PDT TUE JUN 13 2006 .SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SIT OVER THE PACIFIC NORTHWEST THROUGH MUCH OF THIS WEEK. ONE WEATHER SYSTEM WILL MOVE THROUGH THE AREA THIS EVENING BRINGING THE THREAT OF THUNDERSTORMS TO THE AREA TODAY. && .DISCUSSION... UPDATED MORNING ZONE FORECAST TO ACCOUNT FOR MORNING ELEVATED SHOWER AND THUNDERSTORM ACTIVITY MOVING UP NORTHWARD FROM EASTERN OREGON THIS MORNING. && .AVIATION...CONTINUED VFR CONDITIONS PREVAIL INTO MORNING. ISOLATED ELEVATED NOCTURNAL SHOWERS AND THUNDERSTORMS MOVING NORTHWARD FROM EASTERN OREGON AND SOUTHWEST IDAHO WILL CAUSE SOME SPOTTY NUISANCE MVFR CONDITONS OVERNIGHT AND EARLY MORNING. AFTER 18Z TUES... AFTERNOON CONVECTION WILL REDEVELOP WITH SCT -SHRA AND ISOLD -TSRA ANTICIPATED IN MOST AREAS. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 74 53 64 49 70 50 / 40 60 70 50 0 20 COEUR DALENE 73 54 63 48 68 48 / 40 70 70 60 20 20 PULLMAN 70 51 61 47 65 47 / 40 70 70 40 10 10 LEWISTON 77 57 69 52 74 55 / 30 70 70 30 0 10 COLVILLE 77 53 67 49 72 45 / 40 50 50 20 0 20 SANDPOINT 77 51 64 48 66 47 / 30 60 70 60 30 20 KELLOGG 76 52 64 47 66 47 / 30 70 70 60 30 20 MOSES LAKE 77 55 75 52 78 52 / 40 60 40 20 0 10 WENATCHEE 73 56 75 53 76 54 / 40 50 30 20 0 10 OMAK 78 54 74 51 76 51 / 40 40 30 20 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 422 AM PDT TUE JUN 13 2006 IDZ001-004-141130- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN 422 AM PDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO. .DAY ONE...TODAY AND TONIGHT THE THREAT OF THUNDERSTORMS EXISTS TODAY. SOME STORMS MAY CONTAIN HEAVY RAIN...HAIL AND GUSTY WINDS. MORE WET WEATHER IS ANTICIPATED THROUGH WEDNESDAY NIGHT...WHICH MAY LEAD TO HIGH FLOWS ON MANY OF THE SMALLER STREAMS AND CREEKS. DUE THE RAINFALL OVER THE NEXT SEVERAL DAYS...THE KOOTENAI RIVER AT BONNERS FERRY MAY EXPERIENCE HIGH WATER LEVELS THIS WEEK. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DUE THE RAINFALL OVER THE NEXT SEVERAL DAYS...THE KOOTENAI RIVER AT BONNERS FERRY MAY EXPERIENCE HIGH WATER LEVELS THIS WEEK. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. IDZ002-003-026-027-WAZ031>038-041>044-141130- COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP... WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... WATERVILLE...MANSFIELD 422 AM PDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE THREAT OF THUNDERSTORMS REMAINS TODAY. SOME STORMS MAY CONTAIN HEAVY RAIN. MORE WET WEATHER IS ANTICIPATED THROUGH WEDNESDAY...WHICH MAY LEAD TO HIGH FLOWS ON MANY OF THE SMALLER STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH FLOWS ON MANY OF THE SMALLER STREAMS AND CREEKS COULD MAY LINGER INTO WEDNESDAY AND A BIT BEYOND.
The Pendleton radar (KPDT), 133 km away, was scanning. The volume nearest the first event began at 13:58 UTC.
4 hail, 1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515856, 5515857, 5515858, 5515860, 5515859.